The transformation groupoid structure of the q-Gaussian family

Tateishi AA, Hanel R, & Thurner S (2013). The transformation groupoid structure of the q-Gaussian family. Physics Letters A 377 (31-33): 1804-1809. DOI:10.1016/j.physleta.2013.05.028.

Full text not available from this repository.

Abstract

Groupoid theory plays an important role in physics since the beginnings of quantum mechanics. Recent developments in understanding symmetries in complex dynamical systems underpin the growing importance of groupoid theory also for statistical mechanics. The q-Gaussian function is observed as the distribution function of many physical and biological systems and emerges naturally in the statistical mechanics of non-ergodic and complex systems. A number of dynamical systems are characterized by pairs and triples of q-Gaussians. The aim of this work is to relate these triples of q-Gaussians with different q-values, representing intrinsic symmetries of the dynamical system at hand, such that any value of q can be mapped uniquely to any other value q'. We present a complete set of transformations of q-Gaussians by deriving a general map gamma_qq' that transforms normalizable q-Gaussian distributions into one another. We show that the action of gamma_qq' is a transformation groupoid.

Item Type: Article
Uncontrolled Keywords: Transformation groupoid; Correlated binary systems; Generalized statistical mechanics
Research Programs: Advanced Systems Analysis (ASA)
Depositing User: IIASA Import
Date Deposited: 15 Jan 2016 08:48
Last Modified: 13 Sep 2016 14:14
URI: http://pure.iiasa.ac.at/10402

Actions (login required)

View Item View Item

International Institute for Applied Systems Analysis (IIASA)
Schlossplatz 1, A-2361 Laxenburg, Austria
Phone: (+43 2236) 807 0 Fax:(+43 2236) 71 313